Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

Abstract Title:

Acute isoniazid intoxication: seizures, acidosis and coma.

Abstract Source:

Acta Clin Belg. 1999 Aug;54(4):211-6. PMID: 10544512

Abstract Author(s):

W Temmerman, A Dhondt, K Vandewoude

Article Affiliation:

Department of Internal Medicine: Respiratory Division, Universital Hospital, Gent, Belgium.

Abstract:

Isoniazid (INH) is the most widely used of the antituberculosis drugs. An acute overdose is potentially fatal and is characterized by the clinical triad of repetitive seizures unresponsive to the usual anticonvulsants, metabolic acidosis with a high anion gap and coma. The diagnosis of INH overdose should be considered in any patient who presents with an unexplained metabolic acidosis and convulsions. The cornerstone of therapy consists in pyridoxine (vitamin B6) and the dose should be equal to the amount of INH ingested. When conservative therapy fails or in case of renal insufficiency, dialysis must be considered. Severe central nervous toxicity can also be caused by chronic ingestion of higher than therapeutic doses of INH. In those cases pyridoxine-therapy can be useful as well. In the present paper a case of acute overdose of INH is reported, followed by a review of the literature.

Study Type : Human Study

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2019 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.